Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Brüdern, Jörg / Cohen, Frederick R. / Droste, Manfred / Darmon, Henri / Duzaar, Frank / Echterhoff, Siegfried / Gordina, Maria / Neeb, Karl-Hermann / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna

6 Issues per year

IMPACT FACTOR 2017: 0.695
5-year IMPACT FACTOR: 0.750

CiteScore 2017: 0.65

SCImago Journal Rank (SJR) 2017: 0.966
Source Normalized Impact per Paper (SNIP) 2017: 0.889

Mathematical Citation Quotient (MCQ) 2016: 0.75

See all formats and pricing
More options …
Volume 30, Issue 1


Existence of solutions for a semirelativistic Hartree equation with unbounded potentials

Simone Secchi
  • Corresponding author
  • Dipartimento di Matematica e Applicazioni, Università degli Studi di Milano Bicocca, via Cozzi 55, 20125 Milano, Italy
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-04-20 | DOI: https://doi.org/10.1515/forum-2017-0006


We prove the existence of a solution to the semirelativistic Hartree equation


under suitable growth assumption on the potential functions V and A. In particular, both can be unbounded from above.

Keywords: Hartree equation; fractional Sobolev spaces

MSC 2010: 35J60; 35Q55; 35S05

Dedicated to Francesca, always


  • [1]

    N. Ackermann, On a periodic Schrödinger equation with nonlocal superlinear part, Math. Z. 248 (2004), 423–443. Google Scholar

  • [2]

    R. A. Adams and L. I. Hedberg, Function Spaces and Potential Theory, Grundlehren Math. Wiss. 314, Springer, Berlin, 1996. Google Scholar

  • [3]

    A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349–381. CrossrefGoogle Scholar

  • [4]

    X. Cabré and J. Solà-Morales, Layers solutions in a half-space for boundary reactions, Comm. Pure Appl. Math. 58 (2005), 1678–1732. CrossrefGoogle Scholar

  • [5]

    X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math. 224 (2010), 2052–2093. CrossrefWeb of ScienceGoogle Scholar

  • [6]

    Y. H. Chen and C. Liu, Ground state solutions for non-autonomous fractional Choquard equations, Nonlinearity 29 (2016), 1827–1842. CrossrefWeb of ScienceGoogle Scholar

  • [7]

    Y. Cho and T. Ozawa, On the semirelativistic Hartree-type equation, SIAM J. Math. Anal. 38 (2006), no. 4, 1060–1074. CrossrefGoogle Scholar

  • [8]

    S. Cingolani, M. Clapp and S. Secchi, Multiple solutions to a magnetic nonlinear Choquard equation, Z. Angew. Math. Phys. 63 (2012), 233–248. Web of ScienceCrossrefGoogle Scholar

  • [9]

    S. Cingolani, M. Clapp and S. Secchi, Intertwining semiclassical solutions to a Schrödinger–Newton system, Discrete Contin. Dyn. Syst. Ser. S 6 (2013), 891–908. Google Scholar

  • [10]

    S. Cingolani and S. Secchi, Ground states for the pseudo-relativistic Hartree equation with external potential, Proc. Roy. Soc. Edinburgh Sect. A 145 (2015), 73–90. CrossrefWeb of ScienceGoogle Scholar

  • [11]

    S. Cingolani and S. Secchi, Semiclassical analysis for pseudo-relativistic Hartree equations, J. Differential Equations 258 (2015), 4156–4179. Web of ScienceCrossrefGoogle Scholar

  • [12]

    S. Cingolani, S. Secchi and M. Squassina, Semiclassical limit for Schrödinger equations with magnetic field and Hartree-type nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A 140 (2010), 973–1009. CrossrefGoogle Scholar

  • [13]

    V. Coti Zelati and M. Nolasco, Existence of ground state for nonlinear, pseudorelativistic Schrödinger equations, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 22 (2011), 51–72. Google Scholar

  • [14]

    V. Coti Zelati and M. Nolasco, Ground states for pseudo-relativistic Hartree equations of critical type, Rev. Mat. Iberoam. 29 (2013), 1421–1436. CrossrefWeb of ScienceGoogle Scholar

  • [15]

    E. Di Nezza, G. Palatucci and E. Valdinoci, Hitchhiker’s guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), 521–573. Web of ScienceCrossrefGoogle Scholar

  • [16]

    A. Elgart, B. and Schlein, Mean field dynamics of boson stars, Comm. Pure Appl. Math. 60 (2007), 500–545. CrossrefGoogle Scholar

  • [17]

    M. M. Fall and V. Felli, Unique continuation properties for relativistic Schrödinger operators with a singular potential, Discrete Contin. Dyn. Syst. 35 (2015), no. 12, 5827–5867. CrossrefGoogle Scholar

  • [18]

    P. Felmer, A. Quaas and J. Tan, Positive solutions of the nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A 142 (2012), 1237–1262. CrossrefGoogle Scholar

  • [19]

    I. Fonseca and G. Leoni, Modern Methods in the Calculus of Variations: Lp Spaces, Springer, New York, 2007. Google Scholar

  • [20]

    J. Fröhlich, J. Jonsson and E. Lenzmann, Boson stars as solitary waves, Comm. Math. Phys. 274 (2007), 1–30. CrossrefGoogle Scholar

  • [21]

    J. Fröhlich and E. Lenzmann, Mean-field limit of quantum Bose gases and nonlinear Hartree equation, Sémin. Équ. Dériv. 2003–2004 (2004), Exposé No. 18. Google Scholar

  • [22]

    E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation, Stud. Appl. Math. 57 (1977), 93–105. CrossrefGoogle Scholar

  • [23]

    E. H. Lieb, Sharp constants in the Hardy–Littlewood–Sobolev and related inequalities, Ann. of Math. (2) 118 (1983), 349–374. CrossrefGoogle Scholar

  • [24]

    E. H. Lieb and B. Simon, The Hartree–Fock theory for Coulomb systems, Comm. Math. Phys. 53 (1977), 185–194. CrossrefGoogle Scholar

  • [25]

    P.-L. Lions, The Choquard equation and related questions, Nonlinear Anal. 4 (1980), 1063–1073. CrossrefGoogle Scholar

  • [26]

    L. Ma and L. Zhao, Classification of positive solitary solutions of the nonlinear Choquard equation, Arch. Ration. Mech. Anal. 195 (2010), 455–467. Web of ScienceCrossrefGoogle Scholar

  • [27]

    I. M. Moroz, R. Penrose and P. Tod, Spherically-symmetric solutions of the Schrödinger–Newton equations, Classical Quantum Gravity 15 (1998), 2733–2742. CrossrefGoogle Scholar

  • [28]

    Y. J. Park, Fractional Gagliardo–Nirenberg inequality, J. Chungcheong Math. Soc. 24 (2011), no. 3, 583–586. Google Scholar

  • [29]

    R. Penrose, Quantum computation, entanglement and state reduction, R. Soc. Lond. Philos. Trans. Ser. A Math. Phys. Eng. Sci. 356 (1998), 1927–1939. CrossrefGoogle Scholar

  • [30]

    R. Penrose, The road to reality. A complete guide to the laws of the universe, Alfred A. Knopf, New York, 2005. Google Scholar

  • [31]

    S. Secchi, A note on Schrödinger–Newton systems with decaying electric potential, Nonlinear Anal. 72 (2010), 3842–3856. CrossrefGoogle Scholar

  • [32]

    S. Secchi, Ground state solutions for nonlinear fractional Schrödinger equations in N, J. Math. Phys. 54 (2013), no. 3, Article No. 031501. Google Scholar

  • [33]

    S. Secchi, On some nonlinear fractional equations involving the Bessel operator, J. Dynam. Differential Equations (2016), 10.1007/s10884-016-9521-y. Google Scholar

  • [34]

    S. Secchi, Concave-convex nonlinearities for some nonlinear fractional equations involving the Bessel operator, Complex Var. Elliptic Equ. 62 (2017), 10.1080/17476933.2016.1234465. Web of ScienceGoogle Scholar

  • [35]

    B. Sirakov, Existence and multiplicity of solutions of semmi-linear elliptic equations in N, Cal. Var. Partial Differential Equations 11 (2000), 119–142. Google Scholar

  • [36]

    E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, 1970. Google Scholar

  • [37]

    R. Strichartz, Analysis of the Laplacian on the complete Riemannian manifold, J. Funct. Anal. 52 (1983), 48–79. CrossrefGoogle Scholar

  • [38]

    P. Tod, The ground state energy of the Schrödinger–Newton equation, Phys. Lett. A 280 (2001), 173–176. CrossrefGoogle Scholar

  • [39]

    J. Wei and M. Winter, Strongly interacting bumps for the Schrödinger–Newton equation, J. Math. Phys. 50 (2009), Article ID 012905. Google Scholar

About the article

Received: 2017-01-11

Published Online: 2017-04-20

Published in Print: 2018-01-01

The author is supported by the MIUR 2015 PRIN project “Variational methods, with applications to problems in mathematical physics and geometry”.

Citation Information: Forum Mathematicum, Volume 30, Issue 1, Pages 129–140, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2017-0006.

Export Citation

© 2017 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.
Log in